Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 15, 2009, 7:56 PM EDT for Turner County, Worth County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2009, 7:56 PM EDT (23:56 UTC)
- Expired
- Oct 15, 2009, 8:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 152356
TORTAE
GAC287-321-160045-
/O.NEW.KTAE.TO.W.0086.091015T2356Z-091016T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT THU OCT 15 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ASHBURN...
NORTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 845 PM EDT
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 17 MILES NORTHWEST OF ASHBURN...OR 12 MILES
SOUTHWEST OF CORDELE...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
ASHBURN BY 840 PM EDT...
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 82 AND 84
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3184 8386 3182 8384 3181 8362 3182 8361
3182 8360 3166 8365 3176 8398 3186 8394
TIME...MOT...LOC 2355Z 280DEG 18KT 3183 8390
$$
25-CAMP1 follow-up statement
000
WWUS52 KTAE 160017
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM EDT THU OCT 15 2009
GAC321-160027-
/O.CAN.KTAE.TO.W.0086.000000T0000Z-091016T0045Z/
WORTH GA-
817 PM EDT THU OCT 15 2009
...THE TORNADO WARNING FOR NORTHWESTERN WORTH COUNTY IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3178 8379 3181 8379 3182 8377 3181 8362
3182 8361 3182 8360 3166 8365 3170 8378
TIME...MOT...LOC 0017Z 280DEG 18KT 3181 8378
$$
GAC287-160045-
/O.CON.KTAE.TO.W.0086.000000T0000Z-091016T0045Z/
TURNER GA-
817 PM EDT THU OCT 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN TURNER COUNTY...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SIBLEY...OR 10
MILES NORTHWEST OF ASHBURN...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
OAK GROVE BY 825 PM EDT...
SIBLEY AND DAKOTA BY 830 PM EDT...
WORTH BY 835 PM EDT...
ASHBURN BY 840 PM EDT...
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 82 AND 84
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3178 8379 3181 8379 3182 8377 3181 8362
3182 8361 3182 8360 3166 8365 3170 8378
TIME...MOT...LOC 0017Z 280DEG 18KT 3181 8378
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 15, 3:40 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Oct 15, 3:40 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT THU OCT 15 2009 .SYNOPSIS... 19Z WATER VAPOR AND H4 RUC ANALYSIS INDICATES A PRIMARILY ZONAL MID/UPPER LEVEL PATTERN ACROSS THE CONUS...TO THE NORTH OF ELONGATED RIDGING OVER NORTHERN MEXICO/GULF OF MEXICO. HOWEVER...THIS PATTERN WILL BE RAPIDLY CHANGING DURING THE NEXT 36 HOURS AS THE UPPER LEVELS UNDERGO A SIGNIFICANT AMPLIFICATION. BEGINNING TO SEE THE FIRST SIGNS OF THIS AMPLIFICATION ACROSS THE CENTRAL PART OF THE COUNTY...WITH A WEAK SHORTWAVE EMBEDDED WITHIN THE FLOW BEGINNING TO DIP SOUTH. EVIDENCE OF THIS ENERGY CAN BE SEEN IN WV IMAGERY AND ALSO EVIDENT BY THE LEADING CLUSTER OF THUNDERSTORMS PROPAGATING THROUGH THE ARKLATEX REGION. QUASI-STATIONARY SURFACE FRONT/BAROCLINIC ZONE ASSOCIATED WITH THIS PARENT ENERGY EXTENDS FROM NORTHEAST TEXAS TO THE TN VALLEY. WITH SHOWERS/STORM IGNITING AHEAD OF IT ACROSS NORTHERN/CENTRAL MS/AL/GA. OUR FORECAST AREA REMAINS IN AN UNSTABLE AND MOISTURE RICH AIRMASS PROVIDING THE FUEL FOR ADDITIONAL SCT SHOWERS AND STORMS...MAINLY SOUTH OF A LINE FROM DOTHAN TO ALBANY AND TIFTON. THESE SHOWERS AND STORMS WILL CONTINUE TO TRACK EASTWARD INTO THE EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF DIURNAL HEATING. && .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... THE CURRENTLY ZONAL UPPER LEVEL PATTERN WILL EVOLVE BY EARLY SATURDAY TO ONE CHARACTERIZED BY LONGWAVE TROUGHING ACROSS THE WESTERN STATES AND DEEP TROUGHING ALONG AND EAST OF THE MS VALLEY. THIS CHANGE IN PATTERN WILL HAVE A PROFOUND IMPACT ON OUR WEATHER...AS WE SAY GOODBYE TO THE UNSEASONABLY WARM AND HUMID CONDITIONS...AND USHER IN A MUCH DRIER AND COLDER AIRMASS FOR THE UPCOMING WEEKEND. AS THE UPPER LEVELS BEGIN TO AMPLIFY INTO THE OVERNIGHT HOURS AND CYCLOGENESIS EVOLVES OFF THE EASTERN SEA-BOARD...THE SURFACE FRONT TO OUR NORTH WILL BEGIN TO ACCELERATE SOUTHWARD. COLD FRONT WILL IS PROGGED TO REACH OUR NORTHERN ZONES AROUND OR SHORTLY AFTER MIDNIGHT. MODEST HEIGHT FALLS BEGINNING TO IMPACT OUR AREA COMBINED WITH ABUNDANT MOISTURE SHOULD RESULT IN A MORE ORGANIZED BAND OF SHOWERS AND STORMS ALONG AND AHEAD OF THE COLD FRONT. WILL CONTINUE THE LIKELY POPS ACROSS MUCH OF THE AREA...WITH THE BEST CHANCE FOR THIS CONVECTION ACROSS THE NORTH (KDHN/KABY) BETWEEN 11PM AND 3AM...AND SHIFTING SOUTH TOWARD KPFN/TLH/KVLD THE REMAINDER OF THE NIGHT. DO NOT THINK THIS ORGANIZED CONVECTION WILL REACH THE SOUTHEAST BIG BEND OVERNIGHT...HOWEVER MORE SCT IN NATURE SHOWERS/STORMS MAY STILL IMPACT THESE ZONES OFF THE THE GULF. AS IT STANDS NOW...THE MARGINAL INSTABILITY/SHEAR/SYNOPTIC FORCING/ AND DIURNAL MINIMUM IN INSTABILITY SHOULD NOT RESULT IN THIS FRONTAL PASSAGE BECOMING A SIGNIFICANT CONVECTIVE EVENT OVERNIGHT. HOWEVER...THE SEVERE THREAT IS NON-ZERO...AND PROFILES ARE SUFFICIENT ENOUGH TO SUPPORT ISOLATED STRONG TO SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT. COLD FRONT SHOULD BE MOVING THROUGH THE SOUTHEAST HALF OF THE AREA DURING THE MORNING HOURS OF FRIDAY WITH WIDESPREAD SHOWERS/ISOLATED STORMS SOUTH AND EAST OF A LINE FROM KVLD TO KTLH AND KAAF. FURTHER NORTH AND WEST THE MAJORITY OF THE CONVECTION SHOULD BE ENDING DURING THE FIRST HALF OF THE MORNING. FRONT WILL EXIT TO OUR SOUTH EARLY/MID AFTERNOON WITH CONDITIONS IMPROVING THEREAFTER. SHARP UPPER LEVEL TROUGHING WILL SWING ACROSS THE FORECAST AREA DURING THE UPCOMING WEEKEND. THIS WILL BE THE COLDEST TROUGH OF THE SEASON SO FAR...WITH 850MB TEMPS PROGGED TO FALL TO AROUND 0 OR SLIGHTLY BELOW DURING SATURDAY AND SATURDAY NIGHT. WE WILL REALLY FEEL THE DIFFERENCE BY THE TIME THE SUN RISES ON SATURDAY WITH FRIDAY NIGHT LOW TEMPS REACHING THE UPPER 40S AND LOWER 50S. MIX OF SUN AND CLOUDS FOR SATURDAY WITH A BREEZY NORTHERLY WINDS. HIGH TEMPS WILL STRUGGLE TO REACH 70 DEGREES IN THE SOUTHEAST HALF OF THE AREA AND REMAIN STUCK IN THE 60S FURTHER NORTH AND WEST. RATHER CHILLY FOR SATURDAY NIGHT...WE ARE CURRENTLY GOING A FEW DEGREES ABOVE THE MAV NUMBERS (REMEMBERING THE COLD BIAS OF THE GUIDANCE LAST WINTER). GOING ABOVE THESE NUMBERS STILL RESULTS IN WIDESPREAD LOWS IN THE LOWER/MIDDLE 40S. && .MARINE... WEST WINDS AROUND 15 KNOTS ARE COMMON ACROSS THE MARINE LEGS THIS AFTERNOON WITH SEAS OF 2 TO 3 FEET. SIMILAR CONDITIONS SHOULD BE ANTICIPATED INTO THE EVENING HOURS WITH SCATTERED SHOWERS/STORMS. A STRONG COLD FRONT WILL APPROACH FROM THE NORTH TONIGHT WITH A TIGHTENING GRADIENT INCREASING WINDS TO CAUTIONARY LEVELS. FRONT WILL CROSS THE MARINE AREA FROM NORTH TO SOUTH DURING FRIDAY WITH CAUTIONARY WINDS SHIFTING TO THE NORTHWEST AND NORTH WITH ITS PASSAGE. NORTHERLY WIND TO ADVISORY LEVELS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT FRIDAY EVENING INTO SATURDAY. && .AVIATION... SCATTERED RAIN SHOWERS WILL BE PERSISTENT THROUGHOUT THE REGION FOR THE REMAINDER OF THE AFTERNOON. DHN...ABY...AND VLD TERMINALS SHOULD STAY SOCKED IN ALL AFTERNOON WITH LOW CIGS. DHN AND ABY TERMINALS WILL MOST LIKELY REMAIN DRY THROUGH THE AFTERNOON...BUT WILL BE THE FIRST TERMINALS TO EXPERIENCE TSRA AHEAD OF THE FRONT IN THE EARLY MORNING. TSRA IS EXPECTED TO BE SCATTERED IN THE LATE EVENING AND EARLY MORNING BEFORE THE FROPA. STORMS WILL MOST LIKELY NOT BE SEVERE...BUT CANNOT COMPLETELY RULE OUT A FEW ROGUE CELLS THAT BECOME SEVERE THIS EVENING. MVFR CONDITIONS FOR MOST LOCATIONS THIS EVENING. HOWEVER...LIFR CONDITIONS EXPECTED FOR A FEW HOURS IN EARLY MORNING AT DHN AND ABY TERMINALS DUE TO LOW CIGS AND VSBYS ASSOCIATED WITH STORMS AND FOG. THE FRONT IS EXPECTED TO PASS THROUGH DHN AT APPROX 08Z...PFN AT APPROX 10Z...ABY AT APPROX 11Z...TLH AT APPROX 12Z...AND VLD SHOULD EXPERIENCE A FROPA AROUND 15Z. AFTER THE FROPA...CIGS AND VSBYS SHOULD DRASTICALLY IMPROVE. WINDS SHOULD INCREASE TO AROUND 10 TO 15KTS AND BECOME OUT OF THE NORTH OR NORTHWEST. && .FIRE WEATHER... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION IN THE EARLY MORNING HOURS ON FRIDAY. WITH THIS FRONTAL PASSAGE COMES MUCH COOLER...WINDIER...AND DRIER CONDITIONS FOR THE WEEKEND. AFTER THE PASSAGE OF THE FRONT THERE IS A CHANCE THAT CONDITIONS MIGHT FALL BELOW RED FLAG CRITERIA ON SATURDAY...BUT IT LOOKS TOO CLOSE TO DEFINITIVELY ISSUE ANY WATCHES YET. UNTIL THEN...WARM AND HUMID CONDITIONS WILL PERSIST FOR THE REMAINDER OF TODAY. ALONG WITH ALL OF THAT...SCATTERED STORMS WILL CONTINUE TO AFFECT THE ENTIRE REGION AHEAD OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 80 49 69 43 / 60 50 0 0 0 PANAMA CITY 72 80 51 69 46 / 60 50 0 0 0 DOTHAN 64 75 45 63 43 / 60 20 0 0 0 ALBANY 65 75 46 64 41 / 60 20 0 0 0 VALDOSTA 69 80 49 69 43 / 60 50 0 0 0 CROSS CITY 73 82 53 72 44 / 40 60 10 0 0 APALACHICOLA 73 81 52 69 46 / 60 60 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && SYNOPSIS/SHORT TERM/MARINE...MROCZKA AVIATION/FIRE WEATHER...GODSEY/BARRY LONG TERM...FOURNIER
Hazardous weather outlook, Oct 15, 5:29 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EDT THU OCT 15 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-160930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 529 AM EDT THU OCT 15 2009 /429 AM CDT THU OCT 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A WEAK QUASI-STATIONARY FRONT NEAR THE FLORIDA-GEORGIA BORDER COMBINED WITH A PASSING UPPER DISTURBANCE WILL FAVOR SHOWERS ACROSS COASTAL FLORIDA AND THE COASTAL WATERS MAINLY THIS MORNING. THEN...A STRONG COLD FRONT WILL MOVE SOUTHEAST AND APPROACH THE FORECAST AREA BY THIS EVENING AND BEGIN TO MOVE ACROSS OVERNIGHT INTO FRIDAY MORNING. ASSOCIATED SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHWARD OVER THE AREA...ESPECIALLY AFTER LATE AFTERNOON AND OVER SOUTHEAST ALABAMA AND ADJACENT GEORGIA AND FLORIDA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... SOME OF THE STORMS ACCOMPANYING THIS COLD FRONT MAY BE STRONG WITH GUSTY WINDS TO POSSIBLY SEVERE WITH DAMAGING WINDS THE GREATEST THREAT ...ESPECIALLY TONIGHT. WINDS AND SEAS WILL PICK UP AHEAD OF THE SYSTEM AS WELL AND INCREASE SIGNIFICANTLY IN THE OFFSHORE FLOW BEHIND IT. ADVISORY LEVEL CONDITIONS ARE CERTAINLY POSSIBLE BEGINNING LATE TONIGHT AND CONTINUING INTO THE UPCOMING EARLY WORK WEEK. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY...ESPECIALLY WEST OF MEXICO BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FRONT WILL EXIT SOUTHEAST INTO THE ADJACENT WATERS BY FRIDAY LATE MORNING OR EARLY AFTERNOON. STRONG WEST TO NORTHWEST WINDS AND INCREASING SEAS WILL GENERATE A MODERATE TO HIGH RISK OF RIP CURRENTS ON FRIDAY ALONG WITH HAZARDOUS MARINE CONDITIONS. IN THE WAKE OF THIS FRONT...NOTICEABLY COOLER AND DRIER AIR WILL BE FELT THROUGH THE UPCOMING WEEKEND. HIGH TEMPERATURES FOR FRIDAY THROUGH SUNDAY ARE FORECAST TO RANGE FROM AROUND 70 TO THE MID 70S EACH DAY. LOW TEMPERATURES SHOULD DIP INTO THE UPPER 40S TO MID 50S OVER THE WEEKEND AND MONDAY MORNING. TEMPERATURES WILL THEN BEGIN TO MODERATE TO MORE SEASONAL LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER ASSOCIATED WITH THIS COLD FRONT AND REPORT ANY CONCERNS TO THE WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Oct 15, 5:23 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 PM EDT THU OCT 15 2009 GAZ155-156-152215- DECATUR-SEMINOLE- 523 PM EDT THU OCT 15 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR AND SEMINOLE COUNTIES... * UNTIL 615 PM EDT AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF DONALSONVILLE TO WEST BAINBRIDGE...OR ALONG A LINE EXTENDING FROM DONALSONVILLE TO 6 MILES NORTHWEST OF BAINBRIDGE...MOVING EAST AT 15 MPH. THESE STORMS WILL BE NEAR... DONALSONVILLE BY 540 PM EDT. BAINBRIDGE BY 545 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, Oct 15, 7:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 733 PM EDT THU OCT 15 2009 GAZ157-158-160015- GRADY-THOMAS- 733 PM EDT THU OCT 15 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS COUNTIES... * UNTIL 815 PM EDT AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF CAIRO...MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:07 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 38 min |
| Oct 15, 7:45 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 45 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.